Alert archive / California / Beach Hazards Statements in 2025
Beach Hazards Statement 8, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at May 31, 2025, 12:37 PM PDT for Los Angeles County, Ventura County, California. It took effect at Jun 1, 2025, 9:00 AM PDT. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2025, 12:37 PM PDT (19:37 UTC)
- In effect from
- Jun 1, 2025, 9:00 AM PDT
- Expired
- Jun 3, 2025, 12:01 PM PDT
- In force
- 51 hr
- Issued by
- NWS Los Angeles, CA
Counties Los Angeles County, CA, Ventura County, CA
The radar
The Los Angeles radar (KVTX), 47 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 7.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2267 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
091 WHUS46 KLOX 311937 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 1237 PM PDT Sat May 31 2025 CAZ354-362-366-011000- /O.NEW.KLOX.BH.S.0008.250601T1600Z-250604T0000Z/ Ventura County Beaches-Malibu Coast-Los Angeles County Beaches- 1237 PM PDT Sat May 31 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...A long period south swell will bring elevated surf up to 6 feet to south and southwest facing beaches, along with dangerous rip currents. * WHERE...Ventura County Beaches, Malibu Coast and Los Angeles County Beaches. * WHEN...From Sunday morning through Tuesday afternoon. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
9 follow-up statements
717 WHUS46 KLOX 011041 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 341 AM PDT Sun Jun 1 2025 CAZ354-362-366-012100- /O.CON.KLOX.BH.S.0008.250601T1600Z-250604T0000Z/ Ventura County Beaches-Malibu Coast-Los Angeles County Beaches- 341 AM PDT Sun Jun 1 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 AM PDT THIS MORNING THROUGH TUESDAY AFTERNOON... * WHAT...A long period south swell will bring elevated surf up to 6 feet to south and southwest facing beaches, along with dangerous rip currents. * WHERE...Ventura County Beaches, Malibu Coast and Los Angeles County Beaches. * WHEN...From 9 AM PDT this morning through Tuesday afternoon. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
324 WHUS46 KLOX 011920 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 1220 PM PDT Sun Jun 1 2025 CAZ354-362-366-021015- /O.CON.KLOX.BH.S.0008.000000T0000Z-250604T0000Z/ Ventura County Beaches-Malibu Coast-Los Angeles County Beaches- 1220 PM PDT Sun Jun 1 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... * WHAT...A long period south swell will bring elevated surf up to 6 feet to south and southwest facing beaches, along with dangerous rip currents. * WHERE...Ventura County Beaches, Malibu Coast and Los Angeles County Beaches. * WHEN...Through Tuesday afternoon. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
285 WHUS46 KLOX 020338 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 838 PM PDT Sun Jun 1 2025 CAZ354-362-366-021530- /O.CON.KLOX.BH.S.0008.000000T0000Z-250604T0000Z/ Ventura County Beaches-Malibu Coast-Los Angeles County Beaches- 838 PM PDT Sun Jun 1 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... * WHAT...A long period south swell will bring elevated surf up to 6 feet to south and southwest facing beaches, along with dangerous rip currents. * WHERE...Ventura County Beaches, Malibu Coast and Los Angeles County Beaches. * WHEN...Through Tuesday afternoon. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
589 WHUS46 KLOX 021108 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 408 AM PDT Mon Jun 2 2025 CAZ354-362-366-021915- /O.CON.KLOX.BH.S.0008.000000T0000Z-250604T0000Z/ Ventura County Beaches-Malibu Coast-Los Angeles County Beaches- 408 AM PDT Mon Jun 2 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... * WHAT...A long period south swell will bring elevated surf up to 6 feet to south and southwest facing beaches, along with dangerous rip currents. * WHERE...Ventura County Beaches, Malibu Coast and Los Angeles County Beaches. * WHEN...Through Tuesday afternoon. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
725 WHUS46 KLOX 021456 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 756 AM PDT Mon Jun 2 2025 CAZ354-362-366-022200- /O.CON.KLOX.BH.S.0008.000000T0000Z-250604T0000Z/ Ventura County Beaches-Malibu Coast-Los Angeles County Beaches- 756 AM PDT Mon Jun 2 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... * WHAT...A long period south swell will bring elevated surf up to 6 feet to south and southwest facing beaches, along with dangerous rip currents. * WHERE...Ventura County Beaches, Malibu Coast and Los Angeles County Beaches. * WHEN...Through Tuesday afternoon. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
494 WHUS46 KLOX 021919 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 1219 PM PDT Mon Jun 2 2025 CAZ354-362-366-031045- /O.CON.KLOX.BH.S.0008.000000T0000Z-250604T0000Z/ Ventura County Beaches-Malibu Coast-Los Angeles County Beaches- 1219 PM PDT Mon Jun 2 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... * WHAT...A long period south swell will bring elevated surf up to 6 feet to south and southwest facing beaches, along with dangerous rip currents. * WHERE...Ventura County Beaches, Malibu Coast and Los Angeles County Beaches. * WHEN...Through Tuesday afternoon. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
631 WHUS46 KLOX 030157 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 657 PM PDT Mon Jun 2 2025 CAZ354-362-366-031630- /O.CON.KLOX.BH.S.0008.000000T0000Z-250604T0000Z/ Ventura County Beaches-Malibu Coast-Los Angeles County Beaches- 657 PM PDT Mon Jun 2 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... * WHAT...A long period south swell will bring elevated surf up to 6 feet to south and southwest facing beaches, along with dangerous rip currents. * WHERE...Ventura County Beaches, Malibu Coast and Los Angeles County Beaches. * WHEN...Through Tuesday afternoon. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
136 WHUS46 KLOX 031113 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 413 AM PDT Tue Jun 3 2025 CAZ354-362-366-031915- /O.CON.KLOX.BH.S.0008.000000T0000Z-250604T0000Z/ Ventura County Beaches-Malibu Coast-Los Angeles County Beaches- 413 AM PDT Tue Jun 3 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS AFTERNOON... * WHAT...A long period south swell will bring elevated surf up to 5 feet to south and southwest facing beaches, along with dangerous rip currents. * WHERE...Ventura County Beaches, Malibu Coast and Los Angeles County Beaches. * WHEN...Through this afternoon. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
324 WHUS46 KLOX 031901 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 1201 PM PDT Tue Jun 3 2025 CAZ354-362-366-032015- /O.CAN.KLOX.BH.S.0008.000000T0000Z-250604T0000Z/ Ventura County Beaches-Malibu Coast-Los Angeles County Beaches- 1201 PM PDT Tue Jun 3 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... Widespread, hazardous rip currents are no longer expected. Therefore, the Beach Hazards Statement has been cancelled. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at May 31, 10:36 AM PDT, 2 hours 1 minute earlier.
Area forecast discussion, May 31, 10:36 AM PDT, 2 hours 1 minute before
Area Forecast Discussion...UPDATED National Weather Service Los Angeles/Oxnard CA 1036 AM PDT Sat May 31 2025 Updated Aviation Section .SYNOPSIS...31/848 AM. Cooler but more humid conditions this weekend as tropical moisture moves over the region, with a chance for showers or a thunderstorm. Near normal conditions will follow Monday and Tuesday, with a modest warm up towards the end of next week. && .SHORT TERM (TDY-MON)...31/910 AM. ***UPDATE*** No changes from earlier forecasts. Moisture moving into the area from the southeast will increase humidities and bring a chance of some showers across the area, mainly south of SLO County, and possibly an isolated thunderstorm. Hi res models continue to highlight the interior mountain areas between eastern Santa Barbara and western Ventura Counties as being the most likely targets for storm initiation this afternoon and evening, with lesser chances over the San Gabriels and adjacent Antelope Valley. This is likely due to less cloud cover across the western mountains vs the San Gabriels and thus more surface heating creating stronger updrafts. And can't rule out showers in non- mountain areas as PW's increase later today and especially overnight tonight into Sunday. Instability decreases tonight and Sunday so the best chances for storms would be late this afternoon and evening. As mentioned below it will become increasingly muggy through the day and tonight. Overnight lows tonight will likely be unusually warm due to the high moisture content aloft trapping more of the daytime heating than usual. Highs today will be cooler overall but still well above normal with increasing humidity exacerbating the situation. Not enough for any heat advisories but enough to make it uncomfortable. ***From Previous Discussion*** The Heat Advisories have completed their run as temperatures remain on track to lower over the weekend. Temperatures will stay above normal however, and will still feel warm as humidity rises with the advance of tropical moisture from the south. Some might even say that it feels muggy by tonight. This moisture draw is due to an upper level cut off low, with a center currently stalled 400 miles south of Los Angeles, generating steady southeast flow aloft. Whenever we deal with a tropical moisture surge, we instantly look to the shower and thunderstorm chances. The other two key ingredients are there, instability (MUCAPE 500-1000+ and K-Index 35-40) and potential kickers (500 millibar vorticity disturbances and omega values of 10+). While most of the computer models are scant on rainfall, the high resolution CAMs are resolving some reflectivity returns which gives us a little confidence that something will form somewhere. For this afternoon, models continue to highlight the mountains along the Santa Barbara and Ventura County border, which should get the best mix of sunshine and elevated moisture. To the east, ample clouds will be streaming in which will limit afternoon heating, but being closest to the moisture source, a shower or two cannot be ruled out. For tonight and Sunday, the shower chances will expand over most of Los Angeles and Ventura Counties as the moisture peaks and several upper level disturbances rotate through. The most likely scenario is for much of the area to see a few inconsequential fat drops falling from the sky, but a spot or two or three will get a legit but brief shower. Cannot discount a thunderstorm or two as well, especially over the San Gabriels and Antelope Valley thanks to the favorable northeast steering flow by Sunday. The vast majority of projections have the low quickly pushing east Sunday night as another upper level low drops into northern California, with the moisture feed shutting down fast. As that next low rotates through southern California Monday and Tuesday, the ingredients are in place for more June-like weather to return with a marine layer covering most coastal and valley areas, and gusty southwest winds over the interior. .LONG TERM (TUE-FRI)...31/321 AM. Little change expected from Monday through Wednesday, with typical June Gloom conditions on the coastal side of the ranges, and breezy warm conditions on the desert side. Ensemble projections show a range of outcomes for the back half of next week, ranging from little change to a modest warm up as the flow turns more northwesterly. && .AVIATION...31/1731Z. At 0736Z, the marine layer was 1500 feet deep at KLAX. The top of the inversion was around 2800 feet with a temperature of 27 C. High confidence in TAFs for KPRB, KPMD, and KWJF. There is a less than 10% chance of thunderstorms for KPMD/KWJF after 00Z. There is a 15% chance of IFR conds at KPRB 12Z-17Z. Moderate confidence in TAFs for KBUR and KVNY. There is a 30% chance for IFR to MVFR conds 10Z-17Z. Low confidence in remaining TAFs. Slow clearing at coastal sites south of Point Conception today, with a 20% chance for little to no clearing. SCT to BKN IFR to MVFR conds may impact these sites until return of OVC conds tonight. Otherwise, clearing times may be off by 2 hours today. Return of cigs tonight may be off +/- 2 hours and minimum flight cat may be off by one cat, but IFR to MVFR conds as most likely as marine layer depth increases. KLAX...Low confidence in TAF. SCT to BKN010-018 conds may bounce back and forth through late this afternoon before the return of OVC conds (+/- 2 hours from TAF). There is a 10% chance for OVC003-004 cigs tonight. There is a 20% chance cigs remain OVC010-015 tonight through the remainder of the period. No significant east wind component expected. KBUR...Moderate confidence in TAF. There is a 30% chance for IFR to MVFR conds 10Z-17Z. && .MARINE...31/844 AM. For the outer waters, moderate to high confidence. Conditions will remain below Small Craft Advisory (SCA) levels through Sunday morning. There is a 50% chance of SCA level wind gusts across the northern Outer Waters, around Point Conception, and south to San Nicolas Island Sunday afternoon into the overnight hours. Additionally, there is a 50% chance for seas to reach 10 feet in the northern Outer Waters late Sunday into Monday afternoon. Thereafter, conditions look to remain below advisory criteria through next week. For the nearshore waters along the Central Coast, high confidnece in conditions remaining below SCA criteria through the week. However, there is a 20-30% chance for SCA level wind gusts Sunday afternoon into late night. For the Santa Barbara Channel, high confidence in conditions remaining below SCA criteria through next week. However, there is a 20% chance of SCA level wind gusts over the western portion during the afternoon and evening hours on Sunday. For the Inner Waters off the Los Angeles and Orange County coasts, high confidence in conditions remaining below SCA levels through next week. An upper level low pressure system off the coast of Baja California will bring a 10-20% chance of thunderstorms this afternoon through Sunday, especially south of Point Conception. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...MW/Kittell AVIATION...Lewis MARINE...Lewis SYNOPSIS...RK weather.gov/losangeles Experimental Graphical Hazardous Weather Outlook at: https://www.weather.gov/erh/ghwo?wfo=lox
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:18 PM PDT | Small Craft Advisory | LOX | 8 hr | |
| May 31, 3:27 AM PDT | Dense Fog Advisory | LOX | San Luis Obispo, Santa Barbara | 6 hr |
| May 31, 4:54 PM PDT | Special Weather Statement | LOX | Ventura | 51 min |
Nearby
Beach Hazards Statements in California, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.